Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 18, 2004, 11:16 PM MDT for Colfax County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 11:16 PM MDT (05:16 UTC)
- Expired
- Jun 18, 2004, 11:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 197 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 5.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 3965 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 190516 SVRABQ NMC007-190545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1116 PM MDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 1145 PM MDT * AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL COLFAX COUNTY...ABOUT 18 MILES WEST OF DES MOINES...MOVING EAST AT 15 MPH. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3676 10445 3653 10452 3657 10401 3682 10400 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:05 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 18, 9:05 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 905 PM MDT FRI JUN 18 2004 .UPDATE...REMOVED SEVERE THUNDERSTORM WATCH FROM THE EAST...SINCE IT EXPIRED AT 900 PM. ALSO REMOVED EVENING POPS FROM THE NORTHERN AND SOUTHERN MOUNTAINS...SINCE ALL OF THE ACTIVITY ALREADY PUSHED WELL OFF TO THE EAST. DLC .PREV DISCUSSION...220 PM MDT FRI JUN 18 2004 WEAK RIDGING BUILDS OVER THE SW THIS WEEKEND THEN GETS NUDGED S NEXT WEEK WITH WEAK W FLOW EARLY NEXT WEEK PERHAPS GOING NW LATE IN THE WEEK. COLD FRONTS WILL CONTINUE TO PRESS INTO THE E TONIGHT...MON AND MON NIGHT...AND THU/THU NIGHT. MORE OF THE SAME IN THE FORECAST THROUGH NEXT WEEK ALTHOUGH SOME DAY TO DAY CHANGES. MAIN FOCUS FOR CONVECTION WILL CONTINUE TO BE THE E. SEVERE TSTM WATCH ALREADY IN EFFECT INTO THIS EVE ACROSS ALL OF THE E. BOUNDARY IN THE NE WILL PRESS S TONIGHT...LIKELY AIDED BY OUTFLOW BOUNDARIES...AND WILL KEEP E CANYON WIND IN FOR RIO GRANDE VALLEY. THIS WILL BRING A FRESH SURGE OF LOW LEVEL MOISTURE INTO THE E AND MAYBE A LITTLE INTO THE RIO GRANDE VALLEY AS WELL. IN ADDITION... MODELS CONTINUE TO ADVERTISE SOME MID AND HIGH LEVEL MOISTURE FROM OLD MEXICO INTO SRN NM THIS WEEKEND. WILL ADD MENTION OF DRY TSTMS WITH GUSTY WINDS INTO OUR SW AND WC ZONES SAT PM...AND AS FAR N AS ABQ SAT EVE. BEST CHANCES FOR STORMS...INCLUDING ISOLATED SEVERE WEATHER...WILL CONTINUE IN THE E SAT. A BIT MORE W FLOW ON SUN COULD SCOUR OUT SOME OF THE HIGHER LEVEL MOISTURE BUT LIKELY NOT THE LOW LEVELS. OVERALL LESS COVERAGE POSSIBLE...BUT LOW CHANCE POPS REMAIN FOR MUCH OF THE CNTRL AND ALL OF THE E. ANOTHER FRONT FORECAST INTO THE E MON INTO MON NIGHT AND AGAIN LATER NEXT WEEK KEEPING THE E RATHER MOIST WITH AT LEAST LOW CHANCE POPS EACH DAY NEXT WEEK. THE W WILL REMAIN MOSTLY DRY. 40 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44
Hazardous weather outlook, Jun 18, 6:00 AM MDT, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 18 2004 NMZ001>021-026-191200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY AFTERNOON AND EVENING OVER MUCH OF THE EASTERN PLAINS OF NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 800 PM IN UNION...HARDING...QUAY...CURRY...ROOSEVELT...EASTERN COLFAX...AND EASTERN SAN MIGUEL COUNTIES. SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON AND EVENING OVER UNION...HARDING... QUAY...CURRY...ROOSEVELT...DE BACA...CHAVES...EASTERN SAN MIGUEL... EASTERN COLFAX AND EASTERN GUADALUPE COUNTIES.
In the hours before
Local storm report, Jun 18, 6:29 PM MDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
629 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 15 NE ABBOTT 36.46N 104.07W
06/18/2004 1.00 INCH COLFAX NM CO-OP OBSERVER
&&
DPORTERSpecial weather statement, Jun 18, 7:32 PM MDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 732 PM MDT FRI JUN 18 2004 NMZ004-005-007-011-012-018-019-026-190300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 732 PM MDT FRI JUN 18 2004 SEVERE THUNDERSTORM WATCH NUMBER 496 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...CHAVES...SAN MIGUEL...COLFAX...MORA... GUADALUPE...AND DE BACA. NMZ005>007-013-020-021-190300- CURRY COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY- 732 PM MDT FRI JUN 18 2004 SEVERE THUNDERSTORM WATCH NUMBER 496 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES...CURRY...HARDING...QUAY...ROOSEVELT...AND UNION. 16
Local storm report, Jun 18, 7:37 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
737 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 6 S AMISTAD 35.83N 103.15W
06/18/2004 1.75 INCH UNION NM TRAINED SPOTTER
&&
DPORTERLocal storm report, Jun 18, 7:45 PM MDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
745 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 5 SSW AMISTAD 35.85N 103.19W
06/18/2004 1.25 INCH UNION NM TRAINED SPOTTER
&&
DPORTERLocal storm report, Jun 18, 8:53 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
853 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 24 SW CLAYTON 36.20N 103.48W
06/18/2004 1.75 INCH UNION NM PUBLIC
&&
AWIPSUSRThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:23 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 52 min |
| Jun 18, 6:39 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 66 min |
| Jun 18, 6:48 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 42 min |
| Jun 18, 7:15 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 45 min |
| Jun 18, 7:33 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 27 min |
| Jun 18, 8:00 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 45 min |
| Jun 18, 8:45 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 45 min |
| Jun 18, 11:37 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 53 min |
| Jun 19, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 37 min |
| Jun 19, 4:08 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 67 min |
| Jun 19, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 63 min |
| Jun 19, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 60 min |
| Jun 19, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.